Post # 1
Are there any Bees out there using Aldactone (Spironolactone) to control adult hormonal acne?
I’ve been reading conflicting reports about potential side effects – particularly weight loss / weight gain. Does anyone have any first hand experience that they would be willing to share? I have been reading reviews and message boards online, and some say they experience massive weight gain, while others experience weight loss.
Thank you so much
Post # 3
- Wedding: September 2014 - Dallas, TX
@GG_Vega: yes! It was the best decision ever! I went from having horrible hormonal acne to having practically clear skin. I had no weight side effects. The only side effect I’ve seen is that my blood pressure is slightly lower and if I am laying down sometimes I feel a little dizzy if I get up suddenly. I would absolutely recommend it. I’ve been on it daily for almost two years.
Post # 4
If anything, I would think you lose some weight. Because it is also used for edema, so fluid removal from the body.
I’m not on it, just a pharmacist.
Post # 5
I’ve very interested to hear some more experiences about this as well because I have PCOS and have considered going to an endocrinologist and asking for Spiro.
Post # 6
@DaphneDescends: My doctor started me on it for my hormonal acne. I’ve only been on it for 2 weeks. I started with 1 25mg tablet 2x a day, but this week will up it to 2 tablets 2x a day. (Although I would prefer to stay on as low a dose as possible, so we will see how it goes!)
The side effects I have experienced so far are nausea, dizziness (usually within the hour after taking it) and peeing a lot! I also have to get up slowly because I get really light headed.
I don’t know if its related to spiro or not, but I had some spotting the week before my period and virtually no menstural cramps – which is really nice because I used to get horrible debilitating cramps! Also, when brushing my hair after my shower this week, it seemed that I had more hair coming out than usual. 🙁